MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT; PRSTHSIS,KNEE,PATLLOFMOROTIBIAL,SMI-CNSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT; PRSTHSIS,KNEE,PATLLOFMOROTIBIAL,SMI-CNSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420174
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the tkr procedure the first layer of the sterile packaging has a chip out of the side.There was no sign of the chip in the packaging.The surgeon carefully examined the second layer of sterile packaging and found it to be intact.He proceeded to use the item.No serious injury or medical intervention reported.
 
Additional Manufacturer Narrative
The packaging for the gii cemented tibial plate was returned and evaluated.A visual inspection found that the flange corner of the first sterile plastic container has broken off; it was not returned.An evaluation of the packaging found that the damage more than likely occurred during transit.No additional complaints have been found for the associated lot number.Reviewing the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT
Common Device Name
PRSTHSIS,KNEE,PATLLOFMOROTIBIAL,SMI-CNSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7908172
Report Number1020279-2018-01866
Device Sequence Number16564825
Product Code JWH
UDI-Device Identifier03596010206305
UDI-Public03596010206305
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2018
Device Catalogue Number71420174
Device Lot Number18DM09530
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1